Alert archive / Puerto Rico / Flash Flood Warnings in 2026

Flash Flood Warning 7, NWS JSJ

March 25, 2026

NWS JSJ issued this flash flood warning at Mar 25, 2026, 3:33 AM CDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2026, 3:33 AM CDT (08:33 UTC)
Expired
Mar 25, 2026, 4:41 AM CDT
In force
68 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 29 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

607 
WGCA52 TJSJ 250833
FFWSJU
PRC021-135-251100-
/O.NEW.TJSJ.FF.W.0007.260325T0833Z-260325T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
433 AM AST Wed Mar 25 2026

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Bayamon County in Puerto Rico...
  Toa Alta County in Puerto Rico...

* Until 700 AM AST.

* At 433 AM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 4 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1842 6620 1843 6617 1841 6612 1838 6612
      1838 6614 1836 6614 1828 6614 1828 6617
      1826 6619 1828 6621 1832 6621 1833 6622
      1832 6623 1833 6624 1833 6628 1837 6630
      1837 6632 1840 6623 1839 6620

FLASH FLOOD...RADAR INDICATED

$$

LIS
1 follow-up statement
750 
WGCA72 TJSJ 250941
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
541 AM AST Wed Mar 25 2026

PRC021-135-250951-
/O.CAN.TJSJ.FF.W.0007.000000T0000Z-260325T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-Toa Alta PR-
541 AM AST Wed Mar 25 2026

...FLASH FLOOD WARNING IS CANCELLED FOR BAYAMON AND TOA ALTA 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 1842 6620 1843 6617 1841 6612 1838 6612
      1838 6614 1836 6614 1828 6614 1828 6617
      1826 6619 1828 6621 1832 6621 1833 6622
      1832 6623 1833 6624 1833 6628 1837 6630
      1837 6632 1840 6623 1839 6620

$$

LIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 2:53 AM CDT, 40 minutes earlier. Its key messages:

  • Issued at 349 AM AST Wed Mar 25 2026 * Unsettled weather across Puerto Rico today, with periods of showers and isolated thunderstorms, particularly during the afternoon hours, leading to localized ponding of water in urban and low-lying areas. * More unstable conditions expected from Thursday into Friday across the islands, as a wetter and more dynamic pattern increases the potential for widespread showers, thunderstorms, and periods of moderate to heavy rainfall. * Moderate risk of rip currents across northern and exposed beaches, with hazardous marine conditions promoting life- threatening currents in the surf zone. * Variable weather conditions across the U.S. Virgin Islands, with passing showers at times, but overall limited duration of rainfall activity.
Area forecast discussion, Mar 25, 2:53 AM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
353 AM AST Wed Mar 25 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACH FORECAST...

.KEY MESSAGES...
Issued at 349 AM AST Wed Mar 25 2026

 *  Unsettled weather across Puerto Rico today, with periods of
    showers and isolated thunderstorms, particularly during the
    afternoon hours, leading to localized ponding of water in
    urban and low-lying areas.

 * More unstable conditions expected from Thursday into Friday across
   the islands, as a wetter and more dynamic pattern increases
   the potential for widespread showers, thunderstorms, and
   periods of moderate to heavy rainfall.

 * Moderate risk of rip currents across northern and exposed
  beaches, with hazardous marine conditions promoting life-
  threatening currents in the surf zone.

 * Variable weather conditions across the U.S. Virgin Islands,
   with passing showers at times, but overall limited duration of
   rainfall activity.

&&

.Short Term(Today through Friday)...
Issued at 349 AM AST Wed Mar 25 2026

A fairly active weather pattern was observed overnight, with
persistent showers from Luquillo westward into Morovis. Showers
were strong, especially around 12 AM across Corozal, Morovis,
Naranjito, and along Rio Grande and Canovanas. By 2 AM, showers
had diminished across the interior sections, but were still
spreading northward into Dorado, Toa Alta, Manati, and Vega Baja.
This increase in showers led to rises along small streams across
most of the affected municipalities. Several flood advisories and
warnings were in effect from late night into the early morning
hours. As of 3 AM, the bulk of the showers was affecting
municipalities from Manati eastward into the San Juan area.
Rainfall accumulations were significant across most of the
interior areas; radar estimates ranged from 2 to 5 inches, with
the highest amounts in Corozal, Morovis, and Naranjito, where
estimates reached 9 inches. Overnight temperatures were in the low
60s across the mountain areas, with some upper 50s due to the
persistent shower activity, while coastal areas remained in the
mid-70s.

For today, a similar weather pattern is expected, with a mid-
level closed low promoting instability and favorable conditions
for a convective pattern, leading to the development of strong
showers across the region. At the surface, winds will remain from
the east-southeast in response to a combination of a surface high
pressure extending from the Central Atlantic into the Caribbean
and an elongated surface trough. All that, and instability aloft
from a 250 MB +80 knots jet stream will result in another active
day. Therefore, residents and visitors can expect moderate to
strong showers in the northeastern sections in the morning,
followed by deep convection across the northwestern quadrant. With
the heaviest showers, urban flooding is expected along with rapid
rises in small streams across the interior and western PR.

On Thursday into Friday, the overall synoptic pattern is forecast
to transition to a more unstable and dynamically favorable regime
across Puerto Rico and the U.S. Virgin Islands, driven by a deep
upper-level trough interacting with a strengthening subtropical
jet. This interaction will result in a jet streak exceeding 100
knots across the region, enhancing upper-level divergence and
promoting large-scale ascent, which will in turn support a more
active convective pattern across the islands. Model guidance
indicates a notable cooling aloft, with 500 mb temperatures
decreasing to around -9 to -10 °C, contributing to increased
instability, while a deep layer of moisture will be present as
relative humidity values between 850 and 500 mb rise to levels
exceeding two standard deviations above climatological normals,
indicating an anomalously moist column. At the surface,
precipitable water values are expected to range between 1.75 and
1.90 inches, near the 75th percentile for this time of year,
providing sufficient moisture for widespread shower and
thunderstorm development. Overall, this combination of strong
upper-level forcing, increased instability, and abundant moisture
will support a wetter and more active weather pattern, with an
increased potential for periods of moderate to heavy rainfall,
particularly during the afternoon and evening hours, along with an
elevated risk of urban and small stream flooding in susceptible
areas.

&&

.Long Term(Saturday through Wednesday)...
Issued at 349 AM AST Wed Mar 25 2026

A mid- to upper-level low will move northeast of the northeastern
Caribbean between Saturday and Sunday. This feature will induce
trade wind perturbations that will periodically move across Puerto
Rico and the U.S. Virgin Islands, promoting passing showers,
particularly across windward areas. Expect a variable pattern
through the weekend, with a mix of sunshine and brief periods of
showery weather, mainly during the overnight and morning hours as
these disturbances advect across the region. During the afternoon
hours, local effects and sea breeze convergence will support
isolated to scattered convection, mainly across the interior and
southwestern Puerto Rico.

From Monday through midweek, a mid- to upper-level trough
interacting with an approaching frontal boundary will promote a more
unsettled, wetter pattern across Puerto Rico and the U.S. Virgin
Islands. Increasing moisture and instability will support a higher
coverage of showers and thunderstorms. Breezy to locally windy
conditions are also possible as winds strengthen behind the frontal
boundary.

Coastal conditions will deteriorate during this period. A long-
period northerly swell arriving late Monday night could produce
dangerous breaking waves and hazardous coastal conditions through at
least midweek, peaking around Tuesday.

The potential impacts for the first part of the holiday week include
urban and small-stream flooding, a limited risk of flash flooding,
isolated thunderstorms with lightning, breezy to windy conditions,
life-threatening rip currents, high surf, and possible coastal
flooding along vulnerable north- and west-facing coastlines.

&&

.AVIATION...
(06Z TAFS)
Issued at 349 AM AST Wed Mar 25 2026

Mainly VFR conditions are expected across all terminals; however,
VCSH and SHRA will persist along TJSJ until 25/15Z. Brief MVFR to
IFR conditions are anticipated across TJSJ and TJBQ from 25/16Z
to 25/21Z due to passing SHRA, with lower CIGS and reduced
VIS possible. Shower activity developing across the interior and
western mountains will result in cloud coverage affecting FL020 to
FL060. Winds will remain generally from the E to ENE at around
10–15 knots, with higher gusts near shower activity.

&&

.MARINE...
Issued at 349 AM AST Wed Mar 25 2026

A weak surface high pressure over the southwestern Atlantic will
merge with a stronger high pressure over the north central Atlantic
by the end of the workweek. This will promote light to moderate
trades for the next several days. Seas will remain at 5 feet or less
through the weekend. Late in the weekend and into early next week, a
large swell is forecast to build seas up to 10 feet across the
Atlantic waters and passages. Also, winds will increase around 20
knots due to an approaching front and stronger surface high pressure
developing over the western Atlantic.

&&

.BEACH FORECAST...
Issued at 349 AM AST Wed Mar 25 2026

A moderate risk of rip currents is expected to prevail through the
weekend across the north and east facing beaches of Puerto Rico, and
across the U.S. Virgin Islands. A moderate risk means that life-
threatening rip currents are possible in the surf zone, as rip
currents can still occur near groins, jetties, reefs, and piers. By
early next week, a large northerly swell and increasing winds will
cause large breaking waves that can lead to high surf conditions and
minor coastal flooding along the Atlantic coastlines of the
islands.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...LIS
LONG TERM....CAM
MARINE & BEACH...LIS

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:42 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 24, 7:58 PM CDTAreal Flood AdvisoryJSJ66 min
Mar 24, 8:29 PM CDTAreal Flood AdvisoryJSJ69 min
Mar 24, 9:04 PM CDTFlash Flood Warning Considerable damage threatJSJ4 hr
Mar 24, 9:38 PM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
Mar 24, 9:41 PM CDTAreal Flood AdvisoryJSJ5 hr
Mar 24, 10:14 PM CDTFlash Flood WarningJSJ2 hr
Mar 24, 10:57 PM CDTAreal Flood WarningJSJ5 hr
Mar 25, 12:22 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 25, 12:37 AM CDTAreal Flood AdvisoryJSJ2 hr
Mar 25, 1:25 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 25, 2:21 AM CDTAreal Flood WarningJSJ5 hr
Mar 25, 2:38 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 25, 2:56 AM CDTAreal Flood AdvisoryJSJ90 min
Mar 25, 9:55 AM CDTAreal Flood WarningJSJ6 hr
Mar 25, 11:52 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 25, 11:53 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 25, 4:02 PM CDTAreal Flood AdvisoryJSJ58 min

Nearby

Flash Flood Warnings in Puerto Rico, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.